MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Catalog Number ASH-1-S
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a colon polypectomy, the physician used a cook acusnare polypectomy snare.It was initially reported that the snare no longer works smoothly.Outside the patient the snare feels the same as usual, but in the scope/patient the snare works stiffly.Because the snare is moving stiff, the nurse has less control and can work less accurately.Previously, the nurses could handle the snare with their eyes closed, but since the change they need 2 hands to use the snare.There was no reportable information at this time.Additional information was received from the user facility on 13 mar 2024 indicating that it was difficult to close the snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contains the following information to assist with proper setup and use of the device: "fully retract and extend the snare to confirm smooth operation of the device." prior to distribution, all acusnare polypectomy snare are subjected to a functional and visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19052234
Report Number1037905-2024-00201
Device Sequence Number6992385
Product Code FDI
UDI-Device Identifier00827002227002
UDI-Public(01)00827002227002(17)260814(10)W4755401
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Catalogue NumberASH-1-S
Device Lot NumberW4755401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE
Patient SexUnknown